Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2016 (2016), Article ID 9730484, 3 pages
http://dx.doi.org/10.1155/2016/9730484
Case Report

Pneumomediastinum following Crystal Use: A Report of Two Cases

1Department of Emergency Medicine, School of Medicine, Hamadan University of Medical Sciences, Hamadan, Iran
2Department of Emergency Medicine, Tehran University of Medical Sciences, Tehran, Iran

Received 15 December 2015; Accepted 16 March 2016

Academic Editor: Aristomenis K. Exadaktylos

Copyright © 2016 Samiramis Pourmotabed and Mohammad Jalili. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Crystal is a synthetic substance with an increasing rate of abuse. It may cause patients to present to the emergency department because of its acute complications. We depict two cases of pneumomediastinum following inhalation of crystal. Both cases had used crystal for recreational purposes. In one case, a young man presenting to the ED with the retrosternal chest pain and neck pain was diagnosed to have pneumomediastinum and pneumopericardium. The other patient presenting with dyspnea and chest pain was shown to have collection of air within mediastinum. Both patients underwent a series of diagnostic evaluations and, after a course of observation, were discharged without a surgical intervention. Patients with chest pain following inhalation of crystal may suffer from this complication.